Alert archive / Connecticut / Tornado Warnings in 2019
Tornado Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this tornado warning at Aug 21, 2019, 6:48 PM EDT for Capitol Planning Region, Connecticut. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 6:48 PM EDT (22:48 UTC)
- Expired
- Aug 21, 2019, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted.
595
WFUS51 KBOX 212248
TORBOX
CTC003-013-212330-
/O.NEW.KBOX.TO.W.0010.190821T2248Z-190821T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Boston/Norton MA
648 PM EDT Wed Aug 21 2019
The National Weather Service in Boston/Norton has issued a
* Tornado Warning for...
Southwestern Tolland County in northern Connecticut...
Southeastern Hartford County in northern Connecticut...
* Until 730 PM EDT.
* At 648 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wethersfield, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Manchester around 715 PM EDT.
Glastonbury around 720 PM EDT.
Bolton around 725 PM EDT.
Hebron and Andover around 730 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4166 7266 4175 7267 4180 7237 4163 7234
TIME...MOT...LOC 2248Z 268DEG 15KT 4170 7264
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KJC2 follow-up statements
047
WWUS51 KBOX 212302
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
702 PM EDT Wed Aug 21 2019
CTC003-013-212330-
/O.CON.KBOX.TO.W.0010.000000T0000Z-190821T2330Z/
Tolland CT-Hartford CT-
702 PM EDT Wed Aug 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHWESTERN TOLLAND AND EAST CENTRAL HARTFORD COUNTIES...
At 702 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Glastonbury, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bolton around 710 PM EDT.
Hebron around 715 PM EDT.
Andover around 720 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4166 7253 4176 7257 4180 7237 4163 7234
TIME...MOT...LOC 2302Z 267DEG 21KT 4171 7250
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KJC402
WWUS51 KBOX 212322
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
722 PM EDT Wed Aug 21 2019
CTC003-013-212331-
/O.EXP.KBOX.TO.W.0010.000000T0000Z-190821T2330Z/
Tolland CT-Hartford CT-
722 PM EDT Wed Aug 21 2019
...THE TORNADO WARNING FOR SOUTHWESTERN TOLLAND AND EAST CENTRAL
HARTFORD COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Connecticut.
LAT...LON 4166 7253 4176 7257 4180 7237 4163 7234
TIME...MOT...LOC 2321Z 268DEG 15KT 4171 7241
$$
KJCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:04 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 21, 3:04 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
304 PM EDT Wed Aug 21 2019
.SYNOPSIS...
Scattered strong thunderstorms will diminish this evening. Hot
and humid conditions persist Thursday then a period of showers
and isolated thunderstorms expected Thursday night as a cold
front stalls near the south coast. Wet weather may linger into
Friday along the south coast, otherwise improving conditions.
High pressure builds across the Maritimes, with steady onshore
winds bringing cool temperatures this weekend into early next
week. There may also be a chance for a few showers Sunday
through Tuesday.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Despite marginal mid level lapse rates, moderate instability
across SNE with MLCAPEs 1500-2000 J/kg. Scattered
showers/t-storms will continue to develop through the afternoon
as mid level shortwave moves in from the west.
0-6km shear 30-35 kt so potential for storms to organize into
multi-cellular line segments per the hi-res CAMs. Damaging wind
is the primary threat with large hail also possible with the
strongest cores and any rotating storms. Modest 850 mb jet
develops later this afternoon/early evening increasing low
level shear so a few supercells can't be ruled out and will
have to watch for potential rotating storms which could produce
an isolated tornado. While all SNE is at risk for severe storms,
the greatest risk will be across northern CT into interior MA
where best updraft helicity is focused. Timing of strongest
storms will be through 9 pm.
In addition, PWATs pushing 2 inches later this afternoon so
risk of heavy rainfall may result in areas of urban and poor
drainage flooding, especially in areas of thunderstorm training.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Expect convection to diminish later this evening as instability
decreases while focus shifts to the south coast overnight. Just
a few showers or an isolated t-storm possible late tonight near
the south coast. Patchy low clouds and fog expected to develop
along the coast. Warm and humid night with lows upper 60s to
lower 70s.
Thursday...
Cold front moves into the interior this afternoon but remains
west of the coastal plain through early evening. Another hot
and humid day as 850 mb temps around 17-18C. Highs in the upper
80s to lower 90s with dewpoints into the lower 70s, although
becoming less humid in the interior in the afternoon as
dewpoints fall through the 60s behind the front. Heat index
values mid/upper 90s in eastern MA/RI so close to heat advisory
criteria.
Regarding convective potential, CAPEs around 1000 J/kg expected
which may be limited by some drier air aloft moving in during
Thu. This may help suppress convective activity although can't
rule out a few showers or t-storms in the afternoon along the
boundary. Better chance for convection will be late Thu and
especially Thu night as deeper moisture returns from the west
along the frontal boundary.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Showers and a few thunderstorms linger Thursday night as the cold
front slowly crosses
* Showers linger on Friday with cooler temperatures
* Expect mild temperatures and dry conditions Saturday
* Cooler than normal temperatures expected Sunday through Tuesday
along with spotty light rain or showers at times
Details...
Thursday night and Friday...
This period will be a transition between two air masses, as a cold
front slowly makes its way through bringing a renewed chance of
showers overnight into the first half of Friday. The main players
will be the approaching upper trough and surface cold front, which
guidance has begun to suggest will develop another surface low or
wave feature along that frontal boundary as it gets hung up in the
vicinity of the south coast late. This will bring renewed
showers chances overnight Thursday into the first half of
Friday, especially along and south of the MA pike in closest
proximity to the best surface convergence related to the cold
front and secondary low. Ample moisture lingering...PWATs are
slow to drop behind the front late Thursday, staying near 2"
along the south coast through 15Z Friday. Good synoptic lift as
well under the RRQ of a 115kt H300 jet together with the surface
low/wave could produce an additional 0.25- 0.5" of rain with
locally higher amounts. Instability looks to be limited mainly
to several hundred j/kg CAPE over RI and southeast MA, through
about midnight which is where we stand the best chance of seeing
some embedded thunderstorms in the evening/early overnight
hours. The details will depend greatly on the strength and track
of this feature which could potentially take the heaviest rain
offshore or further north if it wavers N-S. Dewpoints will be
dropping from NW to SE, which will keep low temps higher in
southeast MA/RI, in the upper 60s, with upper 50s for NW Mass.
Friday showers linger in the morning and potentially into early
afternoon as the wave moves off. Post frontal air mass is much drier
with dewpoints back squarely in the comfortable zone by late Friday,
in the 50s for most, save for potentially the extreme south coast.
Surface pressure increasing and skies clearing through the day. A
big airmass change in the works, with cooler (slightly below
average) temps in the 70s.
Previous Discussion...
Saturday through Tuesday...
Quite a bit of model solution spread amongst the members this
morning, with lends to lower confidence on the forecast during this
timeframe.
Rather confident with the slow but steady movement of the high
pressure across northern New England, setting up across Maine into
eastern Quebec and New Brunswick late this weekend. This will set up
a NE and eventually easterly wind flow by the start of the work
week. Could see some gusts up to 20-25 mph across Cape Cod and the
islands, possibly into S coastal areas on Sunday. The big question
will be whether patchy light rain and/or showers could develop from
time to time from Sunday to Tuesday. Where these showers and/or rain
set up is in question, but have kept slight chance POPs going for
now. At this point, looks like there might be a somewhat better
chance for more organized showers Monday into Tuesday, but not a lot
of confidence.
With the steady onshore flow, expect temps to run around 5 degrees
or so below seasonal normals, mainly from Sunday to Tuesday. Highs
on Sunday and Monday may not break 70 at some locations along E
coastal Mass.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...Moderate confidence.
Through 00z...
Mix of VFR/MVFR cogs. Scattered showers/t-storms developing
through the afternoon will be accompanied by brief IFR and
heavy downpours/gusty winds.
Tonight...
A few showers/t-storms this evening shifting to south coast
later tonight. MVFR/IFR stratus and patchy fog developing after
midnight, especially near the south coast and over portions of
the CT valley.
Thursday...
Areas of MVFR/IFR early, then improving to VFR by midday.
Isolated showers/t-storms possible in the afternoon.
KBOS Terminal...Moderate confidence in TAF. A few t-storms
possible 4-8 pm. Brief downpours, gusty winds and IFR possible
in any strong storms. Mostly VFR tonight.
KBDL Terminal...Moderate confidence in TAF. A few t-storms
likely through 8 pm. Brief downpours, gusty winds and IFR
possible in any strong storms. Mostly VFR tonight.
Outlook /Thursday Night through Monday/...Moderate confidence
Thursday Night: VFR. Chance SHRA, slight chance TSRA.
Friday: VFR. Slight chance SHRA.
Friday Night through Saturday: VFR.
Saturday Night: IFR. Breezy.
Sunday: Mainly VFR, with local IFR possible. Breezy. Slight
chance RA.
Sunday Night: Mainly VFR, with local IFR possible. Breezy.
Monday: Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
A period of marginal 20-25 kt wind gusts possible tonight over
southern waters along with building seas to around 5 ft so have
continued the SCA. Winds diminish by early Thu. A few
showers/t-storms possible this evening shifting to south
coastal waters overnight. Vsbys may also be reduced at times in
fog late tonight and Thu morning.
Outlook /Thursday Night through Monday/...Moderate confidence.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday: Winds less than 25 kt.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Visibility 1 nm or less.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft. Slight chance of
rain. Local visibility 1 nm or less.
Sunday Night: Winds less than 25 kt. Seas up to 5 ft.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft. Slight chance of
rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT
Thursday for ANZ254>256.
Small Craft Advisory from 11 PM this evening to 8 AM EDT
Thursday for ANZ235-237.
&&
SYNOPSIS...KJC/BW
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT/BW
AVIATION...KJC/BW
MARINE...KJC/BWHazardous weather outlook, Aug 21, 4:37 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 437 PM EDT Wed Aug 21 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-222045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 437 PM EDT Wed Aug 21 2019 ...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong thunderstorms will continue to be a threat during Thursday, mainly from near and south of a Newburyport to Springfield line. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ250-254>256-222045- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 437 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-251-222045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Massachusetts Bay and Ipswich Bay- 437 PM EDT Wed Aug 21 2019 ...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 21, 4:35 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
435 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM LIGHTNING 1 SSW TYNGSBORO 42.68N 71.42W
08/21/2019 MIDDLESEX MA AMATEUR RADIO
FIRST PARISH CHURCH ON MIDDLESEX ROAD JUST SOUTH OF
KENDALL ROAD HAD STEEPLE STRUCK AND DAMAGED BY
LIGHTNING.
0233 PM TSTM WND DMG MARSTON CORNERS 42.74N 71.17W
08/21/2019 ESSEX MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN ON HUNTINGTON AVENUE IN
METHUEN MA. TREE AND WIRES DOWN ON KENSINGTON AVENUE AND
TREE DOWN ON EAST STREET.
0259 PM FUNNEL CLOUD 2 N BYFIELD 42.79N 70.94W
08/21/2019 ESSEX MA TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN WEST NEWBURY
0303 PM FUNNEL CLOUD 1 ESE CURZON MILL 42.81N 70.91W
08/21/2019 ESSEX MA TRAINED SPOTTER
FUNNEL (ROPE) REPORTED IN NEWBURYPORT
0320 PM TSTM WND DMG JOPPA 42.81N 70.86W
08/21/2019 ESSEX MA AMATEUR RADIO
PRIMARY WIRES DOWN DUE TO TSTM WIND ON HARRISON STREET
IN NEWBURYPORT MA. WIRES DOWN SPAN ALONG 3 HOUSES ON THE
BLOCK.
&&
EVENT NUMBER BOX1902894 BOX1902895 BOX1902896 BOX1902897 BOX1902898
KABSpecial weather statement, Aug 21, 5:12 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
512 PM EDT Wed Aug 21 2019
MAZ002-212215-
Western Franklin MA-
512 PM EDT Wed Aug 21 2019
...LINE OF STRONG THUNDERSTORMS HEADED FOR FRANKLIN COUNTY...
At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Bennington Vermont to
near Castleton-On-Hudson New York. Movement was southeast at 20 mph.
This line will be approaching northwestern Franklin County
Massachusetts between 545 PM and 6 PM.
Wind gusts up to 50 mph, frequent lightning, and heavy rain will
accompany these storms.
Locations impacted include...
Monroe, Charlemont, Heath, Rowe and Hoosac Tunnel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4273 7277 4265 7295 4267 7296 4266 7298
4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2108Z 313DEG 16KT 4291 7307 4257 7377
FieldLocal storm report, Aug 21, 5:18 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
518 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG HAMPTON 41.79N 72.06W
08/21/2019 WINDHAM CT BROADCAST MEDIA
TREES AND WIRES DOWN ON MAIN STREET.
0320 PM TSTM WND DMG PHOENIXVILLE 41.88N 72.08W
08/21/2019 WINDHAM CT AMATEUR RADIO
TREE DOWN ON ROUTE 44 IN EASTFORD CT
0355 PM TSTM WND DMG FOSTER CENTER 41.78N 71.73W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON HOUSE ON SOUTH KILLINGLY ROAD.
0355 PM TSTM WND DMG FOSTER CENTER 41.79N 71.72W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
LARGE TREE LIMBS DOWN BLOCKING ONE LANE OF TRAVEL ON
FOSTER CENTER ROAD.
0415 PM TSTM WND DMG 1 NW SCITUATE 41.81N 71.64W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE ON A HOUSE ON ROCKLAND ROAD.
0415 PM TSTM WND DMG 1 NNW SCITUATE 41.82N 71.63W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREES AND WIRES DOWN ON ROCKLAND ROAD AT CENTRAL PIKE.
0420 PM TSTM WND DMG 1 NW MANVILLE 41.98N 71.48W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE LIMBS DOWN ON WIRES ON RAILROAD STREET IN LINCOLN
RI.
&&
EVENT NUMBER BOX1902899
EVENT NUMBER BOX1902900
EVENT NUMBER BOX1902901
EVENT NUMBER BOX1902902
EVENT NUMBER BOX1902903
EVENT NUMBER BOX1902904
EVENT NUMBER BOX1902905
KABLocal storm report, Aug 21, 5:19 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
519 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG MARSTON CORNERS 42.74N 71.17W
08/21/2019 ESSEX MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN ON HUNTINGTON AVENUE IN
METHUEN MA. TREE AND WIRES DOWN ON KENSINGTON AVENUE AND
TREE DOWN ON EAST STREET.
0259 PM FUNNEL CLOUD 2 N BYFIELD 42.79N 70.94W
08/21/2019 ESSEX MA TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN WEST NEWBURY
0303 PM FUNNEL CLOUD 1 ESE CURZON MILL 42.81N 70.91W
08/21/2019 ESSEX MA TRAINED SPOTTER
FUNNEL (ROPE) REPORTED IN NEWBURYPORT
0320 PM TSTM WND DMG JOPPA 42.81N 70.86W
08/21/2019 ESSEX MA AMATEUR RADIO
PRIMARY WIRES DOWN DUE TO TSTM WIND ON HARRISON STREET
IN NEWBURYPORT MA. WIRES DOWN SPAN ALONG 3 HOUSES ON THE
BLOCK.
0320 PM TSTM WND DMG HAMPTON 41.79N 72.06W
08/21/2019 WINDHAM CT BROADCAST MEDIA
TREES AND WIRES DOWN ON MAIN STREET.
0320 PM TSTM WND DMG PHOENIXVILLE 41.88N 72.08W
08/21/2019 WINDHAM CT AMATEUR RADIO
TREE DOWN ON ROUTE 44 IN EASTFORD CT
0355 PM TSTM WND DMG FOSTER CENTER 41.78N 71.73W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON HOUSE ON SOUTH KILLINGLY ROAD.
0355 PM TSTM WND DMG FOSTER CENTER 41.79N 71.72W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
LARGE TREE LIMBS DOWN BLOCKING ONE LANE OF TRAVEL ON
FOSTER CENTER ROAD.
0415 PM TSTM WND DMG 1 NW SCITUATE 41.81N 71.64W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE ON A HOUSE ON ROCKLAND ROAD.
0415 PM TSTM WND DMG 1 NNW SCITUATE 41.82N 71.63W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREES AND WIRES DOWN ON ROCKLAND ROAD AT CENTRAL PIKE.
0420 PM TSTM WND DMG 1 NW MANVILLE 41.98N 71.48W
08/21/2019 PROVIDENCE RI AMATEUR RADIO
TREE LIMBS DOWN ON WIRES ON RAILROAD STREET IN LINCOLN
RI.
&&
EVENT NUMBER BOX1902895 BOX1902896 BOX1902897 BOX1902898 BOX1902899
BOX1902900 BOX1902901 BOX1902902 BOX1902903 BOX1902904 BOX1902905
KABSpecial weather statement, Aug 21, 5:34 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
534 PM EDT Wed Aug 21 2019
CTZ002-003-212215-
Hartford CT-Tolland CT-
534 PM EDT Wed Aug 21 2019
...STRONG THUNDERSTORM IN SOUTHERN HARTFORD COUNTY HEADING TOWARD
TOLLAND COUNTY...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wethersfield, moving east at 30 mph.
Penny size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Glastonbury,
Newington, Vernon, Windsor, Wethersfield, Mansfield, South Windsor,
Berlin, Rocky Hill, Willimantic, Ellington, Tolland, Coventry,
Hebron, Marlborough and Willington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4195 7234 4171 7224 4164 7264 4163 7271
4162 7272 4176 7277
TIME...MOT...LOC 2133Z 250DEG 25KT 4170 7269
FieldSpecial weather statement, Aug 21, 6:01 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
601 PM EDT Wed Aug 21 2019
MAZ002-003-008-009-212245-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-
601 PM EDT Wed Aug 21 2019
...LINE OF STRONG THUNDERSTORMS APPROACHING FRANKLIN AND HAMPSHIRE
COUNTIES...
At 600 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Wilmington to Hancock to
near Saugerties South. Movement was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Greenfield, Orange, Deerfield, Monroe, Montague, Sunderland,
Northfield, Williamsburg, Huntington, Bernardston, Buckland, Conway,
Shelburne, Leverett, Erving, Ashfield, Colrain, Westhampton, Gill and
Whately.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4238 7301 4239 7301 4263 7295 4266 7295
4267 7300 4270 7295 4270 7302 4274 7302
4273 7252 4258 7232 4225 7300 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2200Z 324DEG 19KT 4281 7277 4254 7332 4205 7390
FieldThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:59 PM EDT | Special Weather Statement | BOX | 61 min | |
| Aug 21, 1:25 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 65 min |
| Aug 21, 2:26 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 43 min |
| Aug 21, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 38 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | BOX | 41 min | |
| Aug 21, 5:47 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 58 min |
| Aug 21, 5:54 PM EDT | Tornado Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 51 min |
| Aug 21, 6:34 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 56 min |
| Aug 21, 6:42 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 33 min |
| Aug 21, 6:45 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 30 min |
| Aug 21, 7:14 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 38 min |
Nearby
Tornado Warnings in Connecticut, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.